Kansas, 2006

Hail in Kansas, June 25, 2006

June 25, 2006 · NWS ICT · 1 event in 1 county or zone

1 hail, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wichita, KS wrote its last area forecast discussion before the first event at Jun 25, 10:25 AM CST, 1 hour 11 minutes earlier.

Area forecast discussion, Jun 25, 10:25 AM CST, 1 hour 11 minutes before
AREA FORECAST DISCUSSION...UPDATE
NATIONAL WEATHER SERVICE WICHITA KS
1125 AM CDT SUN JUN 25 2006

.UPDATE...

WILL UPDATE TO MAKE VERY MINOR TWEAKS TO GOING FORECAST.

THE BULK OF THE FORECAST LOOKS ON TRACK WITH INCREASING STORM
CHANCES AS THE AFTERNOON HOURS GROW NEAR. VIA WATER VAPOR IMAGERY
AND PROFILERS...THERE IS A STRONG SHORT WAVE CURRENTLY TRACKING
ACROSS NE AT THIS TIME. AS THIS FEATURE GETS CLOSER...SHOWERS AND
STORMS SHOULD DEVELOP AS COOLER MID AND UPPER LEVEL AIR OVERSPREAD
THE REGION. WITH LACK OF SURFACE FOCUS...WIDESPREAD SEVERE STORMS
ARE NOT ANTICIPATED. HOWEVER GIVEN THE TIME OF YEAR WITH THIS STRONG
OF SHORTWAVE...ONE CANT RULE OUT A TOKEN SEVERE STORM OR TWO.

THE MAIN REASON FOR THIS UPDATE WAS TO ADJUST TEMPS UP A
BIT...ESPECIALLY OVER CENTRAL KS AND TO KEEP UP WITH CURRENT CLOUD
AND DEWPOINT TRENDS.

LAWSON

&&

.PREV DISCUSSION... /ISSUED 635 AM CDT SUN JUN 25 2006/

UPDATE...
RECENTLY SENT A QUICK...MINOR 1ST PERIOD UPDATE TO BUMP WIND
SPEEDS UP SLIGHTLY TODAY...INCLUDING A FEW GUSTS. ALTHOUGH SURFACE
PRESSURE GRADIENT WILL NOT BE PARTICULARLY STRONG WITH THE WEAK
FRONT MOVING THROUGH THE AREA...SURFACE-850 MB LAPSE RATES WILL BE
VERY STEEP PROMOTING STRONG MIXING THROUGH THE BOUNDARY LAYER.
OTHERWISE NO OTHER CHANGES WITH ALL OTHER ELEMENTS ON TRACK AT
THIS TIME.

JMC

&&

PREV DISCUSSION... /ISSUED 251 AM CDT SUN JUN 25 2006/

DISCUSSION...
MAIN FORECAST CONCERNS FOR TODAY ARE THUNDERSTORM CHANCES TODAY AND
THEN TEMPERATURES FOR THE BEGINNING OF THE WEEK.

TODAY:
25/00Z NAM WRF IS THE WINNER AS FAR AS MODEL INITIALIZATION
GOES...AS THE GFS SHOWS SOME MID LEVEL MOISTURE THAT THE RAOBS DID
NOT SHOW.

EARLY MORNING SATELLITE IMAGERY AND PROFILERS INDICATE THAT THERE IS
SOME SUBTLE UPPER LEVEL DIFFLUENCE AND JET STREAK ACROSS NORTHWEST
KANSAS. CONVECTION HAS MOVED FROM NORTHEAST COLORADO AND SOUTHWEST
NEBRASKA INTO CENTRAL KANSAS THIS MORNING...AND MODELS INDICATE
THAT THE SIGNALS ASSOCIATED WITH THIS CONVECTION WILL CONTINUE TO
THE SOUTH THROUGH THE MORNING. WOULD NOT BE SURPRISED TO SEE SOME
ISOLATED STORMS DEVELOP ACROSS CENTRAL AND SOUTH CENTRAL KANSAS.

AN UNSEASONABLY STRONG SHORTWAVE TROUGH WILL DIG SOUTHWARD THROUGH
KANSAS TODAY...WITH THE SURFACE FRONT INTO NORTHERN OKLAHOMA BY
THIS EVENING. WITHOUT A GREAT DEAL OF SURFACE CONVERGENCE ALONG
THIS BOUNDARY...IT DOES NOT LOOK LIKE A WIDESPREAD CONVECTIVE
EVENT. HOWEVER...WITH SUFFICIENT DAYTIME HEATING...MLCAPE VALUES
OR 1000- 1500 J/KG AND ENOUGH DEEP LAYER SHEAR...WOULD NOT BE
SURPRISED TO SEE SOME SEVERE STORMS DEVELOP DURING THE DAY ESPECIALLY
OVER THE NORTHEAST PORTION OF THE FORECAST AREA. WITHOUT VERY GOOD
LOW LEVEL CAPE...THE MAIN THREATS WITH THESE STORMS WOULD BE
DAMAGING WIND AND LARGE HAIL. ANY CONVECTION SHOULD BE OUT OF THE
FORECAST AREA BY SUNSET.

TONIGHT-TUESDAY:
BEHIND THE TROUGH...FLOW BECOMES MORE NORTHERLY /AS OPPOSED TO
NORTHWESTERLY/...AND COOLER AND DRIER AIR ADVECTS INTO THE CENTRAL
PLAINS FOR A COUPLE DAYS. RELATIVE HUMIDITY FIELDS INDICATE THAT LOW
LEVEL CLOUDS WILL LINGER OVER MISSOURI...AND DEPENDING ON WHERE THE
WESTERN EDGE IS THERE COULD BE SOME LINGERING LOW CLOUDS OVER FAR
SOUTHEAST KANSAS AS WELL. AT THIS TIME IT LOOKS LIKE ANY
PRECIPITATION SHOULD STAY OVER MISSOURI...HOWEVER THERE COULD BE
SOME LIGHT RAIN SHOWERS AS FAR WEST AS SOUTHEAST KANSAS THEREFORE
CONTINUED THE SLIGHT CHANCES FOR THAT AREA. TEMPERATURES ARE GOING
TO BE A FEW DEGREES BELOW NORMAL FOR THE BEGINNING PART OF THE
WEEK...AND ASIDE FROM THE AFOREMENTIONED SHOWERS OVER SOUTHEAST
KANSAS IT WILL BE A DRY COUPLE OF DAYS.

WEDNESDAY-SATURDAY:
TEMPERATURES AND DEW POINTS SIMILAR TO THE PAST WEEK OR SO WILL
GRADUALLY RETURN FOR THE MIDDLE AND END OF THE WEEK. WITH A MORE
NORTHWEST FLOW RESUMING BY THIS TIME...CONFIDENCE GREATLY DECREASES
AS TO WHEN THERE WILL BE A CHANCE FOR THUNDERSTORMS. WITH THIS IN
MIND...DID NOT SEE A REASON TO CHANGE THE CURRENT FORECAST.

SCHRECK

&&

PRELIMINARY POINT TEMPS/POPS...
WICHITA-KICT    86  58  83  57 /  30  10   0   0
HUTCHINSON      83  58  82  58 /  30  10   0   0
NEWTON          83  58  82  57 /  30  10   0   0
ELDORADO        85  57  81  57 /  30  10   5   0
WINFIELD-KWLD   88  58  83  57 /  20  20   5   0
RUSSELL         79  57  80  58 /  20   5   0   0
GREAT BEND      81  56  81  57 /  20   5   0   0
SALINA          81  57  83  58 /  30  10   0   0
MCPHERSON       81  57  82  59 /  30  10   0   0
COFFEYVILLE     85  58  82  55 /  20  20  10   0
CHANUTE         85  57  81  56 /  30  20  10   0
IOLA            85  57  81  56 /  30  20  10   0
PARSONS-KPPF    86  58  82  56 /  20  20  10   0

&&

.ICT WATCHES/WARNINGS/ADVISORIES...
NONE.
&&
Hazardous weather outlook, Jun 25, 10:35 AM CST, 1 hour 1 minute before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE WICHITA KS
1135 AM CDT SUN JUN 25 2006

KSZ032-033-047>053-067>072-082-083-091>096-098>100-261115-
RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION-CHASE-
RENO-HARVEY-BUTLER-GREENWOOD-WOODSON-ALLEN-KINGMAN-SEDGWICK-HARPER-
SUMNER-COWLEY-ELK-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY-LABETTE-
1135 AM CDT SUN JUN 25 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL KANSAS...
SOUTH CENTRAL KANSAS AND SOUTHEAST KANSAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT

THERE IS A CHANCE FOR THUNDERSTORMS ACROSS THE ENTIRE AREA
TODAY...ESPECIALLY EAST OF I-135...AS AN UPPER LEVEL DISTURBANCE
TRACK ACROSS THE AREA. WHILE WIDESPREAD SEVERE STORMS ARE NOT
ANTICIPATED...A FEW STORMS MAY PRODUCE HAIL TO THE SIZE OF QUARTERS
AND WINDS TO 60 MPH. MOST OF THE STORMS SHOULD BE SOUTH OF THE AREA
BY SUNSET.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

THERE IS A SLIGHT CHANCE OF THUNDERSTORMS ON WEDNESDAY AND
THURSDAY NIGHTS. IT IS TOO EARLY TO DETERMINE WHETHER OR NOT THE
THUNDERSTORMS WILL BE SEVERE.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON...ESPECIALLY
EAST OF I-135.

&&

FOR A GRAPHICAL VERSION OF THIS INFORMATION...SEE OUR
WEBPAGE AT (LOWERCASE) HTTP://WEATHER.GOV/WICHITA/HWO/HWO.PHP

SCHRECK/LAWSON

In the hours before

Special weather statement, Jun 25, 11:04 AM CST, 32 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
1204 PM CDT SUN JUN 25 2006

KSZ069-251730-
BUTLER-
1204 PM CDT SUN JUN 25 2006

...THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A SIGNIFICANT
WEATHER ALERT FOR BUTLER COUNTY...

AT 1202 PM CDT...SATELLITE IMAGERY AND NATIONAL WEATHER SERVICE
DOPPLER RADAR INDICATED THAT THUNDERSTORMS WERE RAPIDLY DEVELOPING
NEAR CASSODAY...OR 16 MILES NORTHEAST OF EL DORADO...AND MOVING
SOUTHEAST AT 30 MPH.

PENNY TO NICKEL SIZE HAIL...AND WINDS TO 50 MPH ARE EXPECTED WITH
THESE STORMS.

BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND
BECOME SEVERE, OR A WARNING IS ISSUED BY THE NATIONAL WEATHER
SERVICE.

LAWSON
Special weather statement, Jun 25, 11:22 AM CST, 14 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
1222 PM CDT SUN JUN 25 2006

KSZ094-095-251745-
ELK-WILSON-
1222 PM CDT SUN JUN 25 2006

...THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A SIGNIFICANT
WEATHER ALERT FOR ELK AND WILSON COUNTIES...

AT 1219 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
THAT THUNDERSTORMS WERE RAPIDLY DEVELOPING NEAR FALL RIVER...OR 24
MILES SOUTHWEST OF YATES CENTER...AND MOVING SOUTHEAST AT 30 MPH.

PENNY TO NICKEL SIZE HAIL...AND WINDS TO 50 MPH ARE EXPECTED WITH
THESE STORMS.

BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND
BECOME SEVERE, OR A WARNING IS ISSUED BY THE NATIONAL WEATHER
SERVICE.

LAWSON
Special weather statement, Jun 25, 11:28 AM CST, 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
1228 PM CDT SUN JUN 25 2006

KSZ069-251800-
BUTLER-
1228 PM CDT SUN JUN 25 2006

...THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A SIGNIFICANT
WEATHER ALERT FOR BUTLER COUNTY...

AT 1223 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR
INDICATED THAT THUNDERSTORMS WERE RAPIDLY DEVELOPING NEAR LEON...OR
7 MILES SOUTHEAST OF EL DORADO...AND MOVING SOUTHEAST AT 40 MPH.

PENNY TO NICKEL SIZE HAIL...AND WINDS TO 50 MPH ARE EXPECTED WITH
THESE STORMS.

BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND
BECOME SEVERE, OR A WARNING IS ISSUED BY THE NATIONAL WEATHER
SERVICE.

LAWSON

The radar

The Wichita radar (KICT), 58 km away, was scanning. The volume nearest the first event began at 17:36 UTC.

Open the radar archive at this moment

Event by event

1 hail. Local standard time, as filed.

Hail, Butler

When
June 25, 11:36 AM CST
Where
Butler County, Leon
Measured
0.88 in hail
Reported by
LAW ENFORCEMENT
Coordinates
37.683, -96.783

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Kansas in 2006Every state in 2006This day in weather historyWarnings in Kansas, June 2006

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5514971.